Alert archive / North Carolina / Flash Flood Warnings in 1999
Flash Flood Warning 16, NWS Wilmington, NC
NWS Wilmington, NC issued this flash flood warning at Sep 15, 1999, 4:27 AM EDT for New Hanover County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 15, 1999, 4:27 AM EDT (08:27 UTC)
- Expired
- Sep 15, 1999, 7:25 AM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County New Hanover County, NC
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 8.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 547 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KILM 150828 FFWILM NCC129-151125- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 427 AM EDT WED SEP 15 1999 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A... * FLOOD WARNING FOR... NEW HANOVER COUNTY IN SOUTHEASTERN NORTH CAROLINA * UNTIL 725 AM EDT * AT 320 AM...HEAVY RAINS FROM THE OCEAN WERE MOVING INLAND AND INCREASING ACCUMULATIONS TO NEAR 5 INCHES IN SOME AREAS. THIS HAS CAUSED INCREASING PONDING AND LOCALIZED FLOODING ACROSS MUCH OF COUNTY. ADDITIONAL ACCUMULATIONS WILL LIKELY BE 2 TO 3 INCHES...ESPECIALLY IN THE NORTHERN PART OF THE COUNTY. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. LOW-LYING AREAS MAY BE COVERED BY FLOODWATERS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODING.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 2:48 AM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Sep 15, 2:48 AM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
248 AM EDT WED SEP 15 1999
FOLLOWING LATEST NHC GUIDANCE PACKAGE SUSTAINED 40 MPH WINDS MOVE
INTO EXTREME SOUTHERN SECTIONS OF THE FA THIS AFTN WITH HURRICANE
FORCE WIND POSSIBLE BY MIDNIGHT. GETTING CLOSE TO THE 12 HOUR LIMIT
FOR RAISING WARNING SO WILL HAVE TO WAIT FOR 5 AM PACKAGE TO BASE
DECISION ON. WILL MAINTAIN HIGH WIND WATCH FOR THE REST OF THE
INLAND AREAS BUT MAY HAVE TO MAKE SOME TIMING ADJUSTMENTS PUSHING
IT BACK TO TON AND THU. BASED ON LATEST DAY1 QPF FROM HPC ENTIRE
AREA COULD STILL SEE RAINFALL AMOUNTS OVER 5 INCHES SO NO CHANGES
PLANNED TO FFA. OTHERWISE...NO DRASTIC CHANGES TO CURRENT FCST
PLANNED.
CWF: CURRENT FCST LOOKS A LITTLE SLOW BASED ON TRACK GUIDANCE FOR
BRINGING WIND SPEEDS UP TODAY AND TON AND DOWN FOR THU. WILL
INDICATE JUST BELOW 50 KT FOR SC WATERS TODAY WITH ENTIRE AREA
SEEING HURRICANE FORCE TON. AS STORM PICKS UP SPEED THU SPEEDS FCST
TO DROP OFF QUICKLY.
PRELIM CCF
ILM 079/072 076/062 082 +++
FLO 077/069 078/064 080 988
MYR 078/071 077/066 081 ++9
.ILM...HURRICANE WARNING SURF CITY NC TO SOUTH SANTEE RIVER SC
INLAND HIGH WIND WATCH TODAY THROUGH THU NCZ087-096-099-
SCZ017-023-024-032-033-039
FLOOD WATCH TODAY THROUGH THU NCZ087-096-099-SCZ017-023-
024-032-039.
IRELANDThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 7:25 AM EDT | Tornado Warning | ILM | Pender | 20 min |
| Sep 15, 8:23 AM EDT | Flash Flood Warning | ILM | Brunswick, New Hanover, Pender | 6 hr |
| Sep 15, 10:16 AM EDT | Tornado Warning | ILM | Brunswick, New Hanover | 29 min |
| Sep 15, 2:35 PM EDT | Flash Flood Warning | ILM | Brunswick, New Hanover, Pender | 5 hr |
| Sep 15, 2:35 PM EDT | Flash Flood Warning | ILM | Bladen, Columbus | 5 hr |
| Sep 15, 2:42 PM EDT | Tornado Warning | ILM | Brunswick, New Hanover | 33 min |
| Sep 15, 3:07 PM EDT | Tornado Warning | ILM | New Hanover | 33 min |
| Sep 15, 3:23 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick, Columbus | 22 min |
| Sep 15, 3:23 PM EDT | Tornado Warning | ILM | Brunswick | 22 min |
| Sep 15, 7:45 PM EDT | Flash Flood Warning | ILM | Columbus, Robeson | 6 hr |
| Sep 15, 7:45 PM EDT | Flash Flood Warning | ILM | Bladen, Brunswick, New Hanover, Pender | 6 hr |
Nearby
Flash Flood Warnings in North Carolina, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.